How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18450
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have eczema on my face though it usually only flares up in

Resolved Question:

I have eczema on my face though it usually only flares up in cold weather, since coming home from uni it has come back and I keep waking up with puffy eyes in the morning that do go down but some puffiness remains under my eyes all day. Its very itchy and makes my face feels tight, I'm not sure what causing it or what to do about it.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer. Eczema can have a variety of triggers, but when the symptoms are worse when awakening, the most common reason is an allergy/sensitivity to something to which you are exposed during the night. For example, many people are sensitive to dust mites, and dust mites permeate bed linens, pillows, and mattresses, so that there is significant exposure during the night. You have already tried allergy tablets, which usually contain an antihistamine, and that is a reasonable approach. There are also many different antihistamines on the market, and different ones work better for different people, so it is reasonable to try different antihistamines to find which works best for you. Emollients and hydrating creams are also common interventions for eczema, and you do not say which creams you have tried, but it would be reasonable to try creams that contain lactic acid or alpha hydroxy acids. If symptoms do not respond to home interventions, then it may be necessary to use a short course of oral steroids, but these are only available by prescription, so it would be necessary to be seen by your doctor. If I can provide any additional information, please let me know.
Customer: replied 1 year ago.
Until I figure out what is causing the reaction what would recommend as the best way to reduce my puffy eyes quickly in the morning? As for the creams I have tried on my face, since it started up 4 years ago I have tried Simple moisturiser, Aqueous cream, e45 cream, steroid cream among others all of which I stopped using because they caused a stinging sensation when applied the only exception was Simple which I continue to use daily though it doesn't stop flare ups.
Expert:  Dr. D. Love replied 1 year ago.
Which allergy tablets have you tried?
Customer: replied 1 year ago.
Tesco own hay-fever and allergy tablets, cetirizine hydrochloride
Expert:  Dr. D. Love replied 1 year ago.
There are a couple of options that you can try. It looks like the antihistamine in the Tesco own hayfever tablets is loratidine. Since you have tried loratidine and cetirizine, it would be reasonable to try a different antihistamine, such as Benadryl/diphenhydramine, and it may work better to take the medicine each night as you go to sleep to try to prevent the reaction during the night. It also would be reasonable to try a lactic acid cream, such as Amlactin Moisturizing Lotion.
Customer: replied 1 year ago.
I was also wondering if my period can affect my reaction, it didn't used to but...it might just be coincidence that it's gotten worse now
Expert:  Dr. D. Love replied 1 year ago.
If this is the only exacerbation during your period, it is more likely a coincidence. However, yes, it is possible that the period can contribute to the problem. Some women notice that eczema and a variety of allergic diseases may be exacerbated right before or during their periods. The hormonal changes that occur during the menstrual cycle can make your body more sensitive. Until you see whether this is a recurring pattern, there is no reason to suspect that it is true for you, but it would be reasonable to monitor your symptoms over time to see if such a pattern becomes apparent.
Dr. D. Love and 4 other Medical Specialists are ready to help you